Announcement

Collapse
No announcement yet.

Anyone get Avascular necrosis from Solu-Medrol IV

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Thinskin
    replied
    This was probably the wrong thread for me to read as I'm having optic neuritis and trying to decide when or if to go to the hospital.

    Some unfortunate choices I have to make in the next 24 hrs

    Leave a comment:


  • Holly Golightly
    replied
    Originally posted by Holly Golightly View Post
    I've been living with my own necrotic hip for over 25 now.
    I meant to say "over 25 years."

    Leave a comment:


  • Holly Golightly
    replied
    I did

    I developed stage 4 AVN in my left hip after a single 5-day course of methylprednisolone (1 gram per day) when I was 23 years old. I had no idea it was a possible risk. All of the research I've read on it seems to be based on the assumption that all AVN patients will eventually have total joint replacement. I chose not to have my hip replaced back then and I've been living with my own necrotic hip for over 25 now. I can honestly say that my excruciating pain did go away without surgery.

    Leave a comment:


  • rdmc
    replied
    Hi KSera (clever name...I loved to hearaeea Doris Day singing that song.)

    Glad to hear your x-rays showed no necrosis.

    From Marc's description it really is an awful condition and very painful.

    Yep, he has the best blog on the web, IMO....but it also gets voted "best MS blog" so I don't think it's just my opinion

    Wealth of information, lots to ready, he keeps up on the latest research, and all that with a very advanced stage of PPMS. And yes, his sense of humor (quite sarcastic humor...but I like that) seems ever present. He wrote a blog entry recently about his trip to National Institutes of Health, and ended the post with a youtube link to a song by Ethel Merman...that's another thing he adds
    to many posts, a musical link.

    I've spent hours reading his blog, glad you found it helpful. a

    Leave a comment:


  • KSeraSera
    replied
    Thank you so much for your reply and useful link. What an amazing blog, don't know if my sense of humor could hold up to his going through the same thing. The doctor called today and said the x-ray showed "nothing". No abnormality of the hip at all, no deformity, no arthritis, no signs of the necrosis. And, in the wonderful tradition of doctors everywhere, since it wasn't what she thought it was, well then, she said just see if it gets better on Meticam and Tylenol and if not call next week! Doctors never seem to want to actually find out what is wrong, at least not mine. Oh well, i'll see. Then I'll see a new doctor.

    Thanks again.

    Leave a comment:


  • rdmc
    replied
    Avasular necrosis anyone?

    Originally posted by rdmc View Post

    **URL removed by Moderator in compliance with MSWorld Guidelines. This may be put in your Profile for all registered, logged-in members to see. Go to your Username on black bar running across top of page > My Settings > Edit Profile**
    I put the link in my profile under favorite URL.
    Last edited by Kimba22; 09-18-2015, 05:58 PM. Reason: moved wrong post

    Leave a comment:


  • rdmc
    replied
    Marc, the Wheelchair Kamikaze (that's his blog), has avascular necrosis from Solumedrol. He developed it after one 10 day dose of steroids. It is rare...but can be a side effect of steroids.

    Here's a link to a blog post where he discusses it. (if the mods won't okay the link...just go to
    wheelchair kamikaze (one word) and used the search on his site for avascular necrosis...this
    entry should pop up.

    There's a link on his page to email him...he answers his email in case you had further questions.

    **URL removed by Moderator in compliance with MSWorld Guidelines. This may be put in your Profile for all registered, logged-in members to see. Go to your Username on black bar running across top of page > My Settings > Edit Profile**

    Leave a comment:


  • SNOOPY
    replied
    avascular necrosis

    Hi KSeraSera,

    Over the years of being on MS forums I have read several threads from those that have avascular necrosis due to steroid use. Your Dr. is correct, sometimes just using steroids once will cause necrosis

    Steroids are sometimes very necessarily but they also carry some serious risks

    Take care
    Last edited by Kimba22; 09-18-2015, 06:47 PM. Reason: oops/ my mistake

    Leave a comment:


  • KSeraSera
    started a topic Anyone get Avascular necrosis from Solu-Medrol IV

    Anyone get Avascular necrosis from Solu-Medrol IV

    I went to my family doctor today for severe groin pain. She told me it was most likely my hip and that I might have avascular necrosis from steroids. Everything I read upon returning home says this is pretty rare. I only had Solu-Medrol about 4 times, the last in 2006 and never took Prednisone oral. She said just one time could cause the necrosis.

    I don't ever remember being told that this could happen from Solu-Medrol IV! The purpose of the treatments was to keep the MS from getting worse and keeping my mobility, now I can't walk because it may have ruined my hip.

    I will know tomorrow if it is that from x-rays taken, but I have widespread joint pain, shoulders and wrists, and now am wondering if it could be in other joints too.

    I am wondering just how often this happens, so please respond if you have had this diagnosis. And if you were on steroids for a long time, or just briefly. This is really scary to me.

    If you have had
Working...
X